Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 8, 2014, 8:15 PM CDT for 7 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2014, 8:15 PM CDT (01:15 UTC)
- Expired
- May 9, 2014, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Logan County, AR, Montgomery County, AR, Polk County, AR, Pope County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
630
WGUS54 KLZK 090115
FFWLZK
ARC071-083-097-113-115-127-149-090500-
/O.NEW.KLZK.FF.W.0013.140509T0115Z-140509T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SCOTT COUNTY IN WESTERN ARKANSAS...
JOHNSON COUNTY IN WESTERN ARKANSAS...
LOGAN COUNTY IN WESTERN ARKANSAS...
MONTGOMERY COUNTY IN WESTERN ARKANSAS...
NORTHEASTERN POLK COUNTY IN WESTERN ARKANSAS...
POPE COUNTY IN CENTRAL ARKANSAS...
YELL COUNTY IN CENTRAL ARKANSAS...
* UNTIL MIDNIGHT CDT
* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND SCATTERED THUNDERSTORMS BUILDING INTO WESTERN
ARKANSAS FROM SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. THE
RADAR INDICATED SOME 1 TO 2 INCHES AMOUNTS IN THE WARNED
AREA...WITH LOCALLY MORE. GIVEN ADDITIONAL HEAVY RAINFALL...
FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSSELLVILLE... PARIS... MT IDA...
DANVILLE... CLARKSVILLE...
CANEY CREEK WILDERNESS... WOODLAND...
TOKALON... TARAL... SUBIACO...
STONEHOUSE REC AREA... SPADRA...
SOLO... SCRANTON... PLAINVIEW...
PINEY BAY REC AREA... PETIT JEAN RIVER WMA...
OPAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. IF YOU
ENCOUNTER WATER ACROSS A ROAD...DO THE RIGHT THING. TURN AROUND...
DONT DROWN!
&&
LAT...LON 3436 9413 3539 9379 3538 9371 3567 9370
3565 9281 3499 9324 3436 9371
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 8, 7:24 PM CDT, 51 minutes earlier.
Area forecast discussion, May 8, 7:24 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 724 PM CDT THU MAY 8 2014 .UPDATE... SEVERE WEATHER EVENT IS TRANSITIONING TO MORE OF A HEAVY RAIN EVENT. TWO TO TWO AND ONE HALF INCHES OF RAIN HAS FALLEN IN WESTERN ARKANSAS SO FAR. THE AREA OF RAIN IS SLOWLY MOVING EAST. THE FLASH FLOOD WATCH CONTINUES IN THE SOUTHWEST. ONE SWIFT WATER RESCUE HAS BEEN PERFORMED AT MENA. INCREASED POPS...QPF AMOUNTS...AND CLOUD COVER IN THE FORECAST. ALSO ADJUSTED TEMPERATURES BASED ON CURRENT OBSERVATIONS AND TRENDS. && .PREV DISCUSSION... /ISSUED 302 PM CDT THU MAY 8 2014/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SHOWERS AND THUNDERSTORMS BEGINNING TO MOVE INTO WESTERN ARKANSAS. BASED ON OBSERVATIONS ACROSS TEXAS AND OKLAHOMA...RAINFALL RATES OF OVER ONE INCH PER HOUR HAVE REPORTED. WITH HIGH MOISTURE CONTENT ACROSS THE REGION...AND A JET MOVING THROUGH THE ARE TONIGHT...THERE IS A CONCERN FOR LOCALLY HEAVY RAINFALL THROUGH THE EVENING AND OVERNIGHT HOURS. THIS WILL BE ESPECIALLY TRUE ACROSS THE HIGHER TERRAIN OF THE WEST AND SOUTHWEST...WHERE RUNOFF PROBLEMS ARE MORE LIKELY. HAVE ISSUED A FLASH FLOOD WATCH THROUGH THE OVERNIGHT HOURS...WITH SOME PLACES POSSIBLY RECEIVING OVER 3 INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME. AS FAR AS SEVERE POTENTIAL...PARAMETERS ARE NOT IN FAVOR OF A WIDESPREAD SEVERE WEATHER EVENT. THE MAIN CONCERN...OTHER THAN FLASH FLOODING...WILL BE DAMAGING WINDS. HOWEVER...INSTABILITY IS LACKING TODAY WITH THE CLOUD COVER. AS THE WAVE MOVES THROUGH OVERNIGHT...THERE WILL BE A BRIEF BREAK. HOWEVER...ANOTHER ROUND OF CONVECTION WILL DEVELOP FRIDAY AS THE COLD FRONT MOVES THROUGH. THERE REMAINS A SLIGHT RISK ACROSS THE STATE...BUT AGAIN...NOT EXPECTING A WIDESPREAD EVENT...AS MOISTURE IS MOVED TO THE EAST FAIRLY QUICKLY. UNSETTLED WEATHER WILL CONTINUE THROUGH THE SHORT TERM...BUT RAIN CHANCES WILL BE LIMITED. THIS WEEKEND WILL NOT BE A WASHOUT...AS THERE WILL BE BREAKS IN THE RAINFALL. LONG TERM...MONDAY THROUGH THURSDAY MEDIUM RANGE MODELS CONTINUE TO ADVERTISE AN AMPLIFIED UPPER PATTERN HIGHLIGHTED BY A DEEP UPPER TROUGH MOVING THROUGH THE NATIONS MID SECTION. WHILE BOTH THE ECMWF AND GFS CONTINUE TO ADVERTISE THE OVERALL SYNOPTIC PATTERN...TIMING DIFFERENCES REMAIN SUBSTANTIAL AND ONCE AGAIN AT LEAST SOME PRECIPITATION CHANCES IN THE FORECAST THROUGH EARLY WEDNESDAY ARE NECESSARY. PERIOD INITIATES WITH RIDGING ALONG THE WEST COAST AND OVER THE SOUTHEAST CONUS WITH TROUGH EXTENDING FROM THE ROCKIES INTO THE NORTHERN PLAINS. ENERGY DROPPING DOWN FROM CANADA DEEPENS THE TROUGH EVEN MORE AS THE ENTIRE PATTERN STARTS TO TRANSLATE EAST. GFS HAS RAIN OCCURRING OVER THE AREA MONDAY MORNING WHILE THE ECWMF HAS REALLY NO MENTION OF PRECIPITATION UNTIL TUESDAY AS A COLD FRONT MOVES ACROSS THE STATE. AGAIN...TIMING DIFFERENCES WITH THIS BOUNDARY ARE QUITE APPARENT. WILL HOLD ON TO SOME PRECIP UNTIL THE SLOWER ECMWF FINALLY CLEARS THE AREA OUT EARLY WEDNESDAY. ONCE THE TROUGH DOES MOVE OUT...A COOLER AND DRIER AIR MASS WILL RETURN WITH WEST TO NORTHWEST FLOW ALOFT RETURNING. TEMPERATURES WILL AVERAGE A FEW DEGREES BELOW NORMAL WITH HIGHS MOSTLY IN THE 70S EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 81 63 82 / 100 60 30 30 CAMDEN AR 66 84 67 86 / 100 60 30 30 HARRISON AR 63 79 60 85 / 100 40 20 30 HOT SPRINGS AR 66 81 67 84 / 100 50 30 30 LITTLE ROCK AR 66 85 66 87 / 100 60 30 30 MONTICELLO AR 68 84 68 88 / 100 70 40 30 MOUNT IDA AR 66 82 64 83 / 100 40 20 30 MOUNTAIN HOME AR 63 80 61 84 / 100 50 20 30 NEWPORT AR 65 82 64 85 / 100 70 30 30 PINE BLUFF AR 67 82 67 86 / 100 70 30 30 RUSSELLVILLE AR 64 82 62 86 / 100 40 20 30 SEARCY AR 65 80 64 84 / 100 60 30 30 STUTTGART AR 66 82 67 86 / 100 70 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR CALHOUN-CLARK-DALLAS- GARLAND-GRANT-HOT SPRING-LOGAN-MONTGOMERY-OUACHITA-PERRY-PIKE- POLK-SALINE-SCOTT-YELL. && 51
Hazardous weather outlook, May 8, 2:45 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT THU MAY 8 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 245 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY SPREAD ACROSS THE STATE THROUGH THE REMAINDER OF THE AFTERNOON WITH RAIN LIKELY JUST ABOUT EVERYWHERE TONIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE AND THERE IS A SLIGHT CHANCE SOME OF THESE STORMS COULD BECOME BRIEFLY SEVERE WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY HAZARD. OF GREATER CONCERN THROUGH THE NIGHT WILL BE LOCALLY HEAVY RAIN AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. THE AREA MOST LIKELY TO SEE THE HEAVY RAIN WILL BE OVER PARTS OF SOUTHWEST AND WESTERN ARKANSAS WHERE A GENERAL ONE TO TWO INCHES OF RAIN IS EXPECTED WITH LOCALLY HEAVY AMOUNTS OF THREE INCHES POSSIBLE. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR THIS REGION THROUGH EARLY FRIDAY MORNING. THE REMAINDER OF THE FORECAST AREA CAN EXPECT A HALF TO AN INCH AND A HALF OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE STATE. THE POSSIBILITY OF SOME LARGE HAIL OR DAMAGING WINDS CANNOT BE DISCOUNTED BUT THE FRONT RESPONSIBLE FOR THIS PRECIPITATION WILL BE MOVING OFF TO THE EAST DURING THE DAY FRIDAY. AS SUCH THE THREAT OF POTENTIAL SEVERE WEATHER WILL DIMINISH THROUGH THE DAY. ANOTHER FRONT WITH ACCOMPANYING SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE STATE ON MONDAY OR TUESDAY. A FEW STORMS WITH THAT FRONT COULD BE STRONG TO SEVERE AS WELL...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Special weather statement, May 8, 2:52 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
252 PM CDT THU MAY 8 2014
ARZ012-021-082020-
JOHNSON AR-NEWTON AR-
252 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NEWTON AND NORTHERN
JOHNSON COUNTIES UNTIL 315 PM CDT...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
HUNTSVILLE TO 5 MILES SOUTHWEST OF HORSEHEAD LAKE...AND MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... WALNUT...
UPPER BUFFALO WILDERNESS AREA... ROSETTA...
MINERAL SPGS REC AREA... HORSEHEAD LAKE...
DEVILS KNOB... YALE...
WOLF PEN CAMPGROUND... SWAIN...
SALUS... OZONE... OARK...
NAIL... MOSSVILLE... HUNT...
HIGH BANK... HAW CREEK FALLS CAMPGROUND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3567 9323 3550 9371 3577 9370 3577 9369
3577 9352 3588 9353 3589 9351 3595 9350
3600 9345 3607 9345 3608 9349 3612 9349
3613 9343
TIME...MOT...LOC 1952Z 222DEG 22KT 3593 9372 3555 9368
224Special weather statement, May 8, 3:03 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CDT THU MAY 8 2014
ARZ021-022-030-037-038-082050-
JOHNSON AR-LOGAN AR-POPE AR-SCOTT AR-YELL AR-
303 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...NORTHEASTERN
SCOTT...EXTREME WESTERN POPE...CENTRAL LOGAN AND SOUTHERN JOHNSON
COUNTIES UNTIL 345 PM CDT...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF STONEHOUSE REC AREA...OR 12
MILES SOUTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PARIS... CLARKSVILLE... WOODLAND...
TOKALON... SUBIACO...
STONEHOUSE REC AREA... SPADRA...
SCRANTON... MT MAGAZINE... MAGAZINE...
LUDWIG LAKE... LAMAR... KNOXVILLE...
HOYT... HORSEHEAD LAKE... HOLMAN...
HINKLE... HARTMAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 46 AND 67.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3538 9373 3538 9371 3541 9372 3563 9362
3548 9328 3496 9369 3506 9387
TIME...MOT...LOC 2003Z 213DEG 45KT 3510 9371
56Special weather statement, May 8, 3:54 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
354 PM CDT THU MAY 8 2014
ARZ012-013-022-023-031-082140-
CONWAY AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
354 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...SEARCY...
POPE...SOUTHEASTERN NEWTON AND NORTHERN CONWAY COUNTIES UNTIL 445 PM
CDT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
MINERAL SPGS REC AREA TO 3 MILES SOUTHWEST OF TARAL TO NEAR MOSLEY...
AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS COULD REACH 40 TO 50 MPH IN ISOLATED AREAS.
* LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE... MARSHALL... ZACK...
WOOLUM... WITTS SPRING... WATTS...
TARAL... SOLO... SMYRNA...
ROCKY HILL... MT EVANS... MOORE...
MARSENA... LONDON... LAKE DARDANELLE...
KAY... JERUSALEM... IMO...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 75 AND 87.
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORMS PASS.
LAT...LON 3606 9261 3569 9242 3545 9253 3522 9315
3527 9320 3527 9324 3532 9327 3541 9323
3547 9325 3547 9324 3558 9323 3560 9321
3560 9317 3573 9316 3573 9319
TIME...MOT...LOC 2053Z 239DEG 42KT 3562 9317 3537 9310
3523 9319
46Local storm report, May 8, 6:31 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
631 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD MENA 34.58N 94.24W
05/08/2014 POLK AR EMERGENCY MNGR
ONE SWIFT WATER RESCUE HAS BEEN PERFORMED AND THE CAR
REMAINS IN THE CREEK. SEVERE FLOODING HAS BEEN REPORTED
ON SOME ROADS AROUND MENA.
&&
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:36 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Van Buren, Yell | 39 min |
| May 8, 8:43 PM CDT | Tornado Warning | LZK | Conway, Pope, Van Buren | 47 min |
| May 8, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Van Buren | 45 min |
| May 9, 12:04 AM CDT | Flash Flood Warning | LZK | Montgomery, Polk, Scott, Yell | 3 hr |
| May 9, 9:24 AM CDT | River Flood Warning | LZK | Yell | 46 hr |
| May 9, 2:48 PM CDT | Special Weather Statement | LZK | Cleburne | 27 min |
| May 9, 3:15 PM CDT | Special Weather Statement | LZK | Independence | 30 min |
| May 9, 3:42 PM CDT | Special Weather Statement | LZK | Jackson | 18 min |
| May 9, 5:07 PM CDT | Special Weather Statement | LZK | Jackson | 23 min |
| May 9, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 39 min |
| May 9, 6:25 PM CDT | Special Weather Statement | LZK | Pike | 30 min |
| May 9, 6:58 PM CDT | Special Weather Statement | LZK | Pike | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.